GEORGE S. HUGHES JR., M.D.; R. STEPHEN PORTER, PHARM.D.; RICHARD MARX, M.D.; CHRIS C. HARKER
To the editor: We read with interest the report by Higgins and associates (1) on the reversal of hypotension by continuous infusion of naloxone in a ventilator-dependent patient. We report our experience with continuous infusion of naloxone in a larger group of eight patients with a documented cause of hypotension.
All patients had underlying malignancies and met the following criteria for the diagnosis of spetic shock: hypotension (systolic blood pressure, 77. 8mm Hg ± 2.4 SE); oliguria ( < 20 mL/h); fever (rectal temperature, > 38 °C); altered mental status; lactic acidosis (7.61 meq/L ± 2.0 SE); and microbiologically confirmed
Learn more about subscription options.
Register Now for a free account.
HUGHES GS, PORTER RS, MARX R, HARKER CC. Naloxone and Septic Shock. Ann Intern Med. 1983;98:559. doi: 10.7326/0003-4819-98-4-559_2
Download citation file:
Published: Ann Intern Med. 1983;98(4):559.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only